Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 259, NWS Atlanta, GA

December 25, 2009Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 25, 2009, 7:56 AM EST for Gwinnett County, Walton County, Georgia. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2009, 7:56 AM EST (12:56 UTC)
Expired
Dec 25, 2009, 1:39 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 9.67 ft at Dec 25, 2009, 10:00 AM EST.

actionminormoderate51012/2512/26
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 251256
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 AM EST FRI DEC 25 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC135-297-260256-
/O.NEW.KFFC.FL.W.0259.091225T1256Z-000000T0000Z/
/ALCG1.1.ER.091225T1230Z.091225T1230Z.000000T0000Z.UU/
756 AM EST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* UNTIL FURTHER NOTICE.
* AT 7 AM FRIDAY THE STAGE WAS 8.6 FEET...AND RISING. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS FORECAST.

$$

GAC059-133-219-260255-
/O.NEW.KFFC.FL.W.0260.091226T0215Z-091228T0424Z/
/PNFG1.1.ER.091226T0215Z.091227T0600Z.091227T2224Z.NO/
756 AM EST FRI DEC 25 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR PENFIELD. 
* FROM THIS EVENING UNTIL SUNDAY EVENING.
* AT 7 AM FRIDAY THE STAGE WAS 8.7 FEET...AND RISING. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE 
  TO NEAR 13.2 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING EXPANDS INTO THE AGRICULTURAL LANDS 
  AND PASTURES...MAINLY ON THE RIGHT BANK OF THE RIVER.

$$
2 follow-up statements
000 
WGUS82 KFFC 251705
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EST FRI DEC 25 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES 

  OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI 
  COUNTIES 

  OCMULGEE RIVER NEAR LUMBER CITY AFFECTING MONTGOMERY...TELFAIR AND
  WHEELER COUNTIES 

  OCONEE RIVER NEAR PENFIELD  AFFECTING CLARKE...GREENE AND OCONEE 
  COUNTIES 

  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES 

  OCMULGEE RIVER NEAR ABBEVILLE AFFECTING DODGE...TELFAIR AND WILCOX
  COUNTIES 

  OCONEE RIVER NEAR MOUNT VERNON AFFECTING MONTGOMERY...TREUTLEN AND
  WHEELER COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC023-235-260000-
/O.EXT.KFFC.FL.W.0224.000000T0000Z-091226T0000Z/
/HAWG1.1.ER.091222T1055Z.091223T1900Z.091225T1800Z.NO/
1205 PM EST FRI DEC 25 2009

...FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR HAWKINSVILLE.
* UNTIL THIS EVENING. 
* AT 11 AM FRIDAY THE STAGE WAS 20.0 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 20 FEET. 
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS 
  AFTERNOON.
* AT 20.5 FEET...MINOR FLOODING OF ROADS BEGINS ON THE SOUTHSIDE OF 
  HAWKINSVILLE...ALONG GOOSENECK LANE. WITH THE FLOODING OF GOOSENECK
  LANE...RESIDENTS ARE CUTOFF FROM REACHING THEIR HOMES.

$$

GAC091-271-315-260704-
/O.CON.KFFC.FL.W.0207.000000T0000Z-000000T0000Z/
/ABBG1.2.ER.091208T1552Z.091217T1300Z.000000T0000Z.NO/
1205 PM EST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR ABBEVILLE.
* UNTIL FURTHER NOTICE. 
* AT 11 AM FRIDAY THE STAGE WAS 14.4 FEET...AND RISING.
* MODERATE FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 12 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 14.5 FEET BY THIS EVENING 
  THEN BEGIN FALLING.
* AT 14.0 FEET...MODERATE FLOODING BEGINS. ROADS TO HOMES ALONG THE 
  WEST SIDE OF THE RIVER IN ABBEVILLE BECOME INACCESSIBLE.

$$

GAC209-271-309-260704-
/O.EXT.KFFC.FL.W.0223.000000T0000Z-000000T0000Z/
/LBRG1.1.ER.091215T1530Z.091221T1415Z.000000T0000Z.NO/
1205 PM EST FRI DEC 25 2009

...FLOOD WARNING CONTINUES FOR
  THE OCMULGEE RIVER NEAR LUMBER CITY.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 11AM FRIDAY THE STAGE WAS 15 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 15 FEET. 
* THE RIVER WILL SLOWLY RISE TO NEAR 15.2 FEET BY EARLY WEDNESDAY
  MORNING.  ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER.
* AT 15 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  WATER OVERFLOWS INTO THE BROAD SWAMPY FLOOD PLAIN. FARM FIELDS ON 
  THE RIGHT BANK FLOOD. GENERAL AGRICULTURE AND TIMBER INTERESTS ARE 
  AFFECTED BY THE FLOODING. IN ADDITION...WATER REACHES THE TOP OF 
  THE BOAT RAMP NEAR THE HIGHWAY 341 BRIDGE.

$$

GAC117-121-260704-
/O.EXT.KFFC.FL.W.0257.000000T0000Z-091227T1251Z/
/APHG1.1.ER.091225T0930Z.091226T1200Z.091227T0651Z.NO/
1205 PM EST FRI DEC 25 2009

...FLOOD WARNING CONTINUES FOR
  THE BIG CREEK NEAR ALPHARETTA.
* UNTIL SUNDAY MORNING. 
* AT 11 AM FRIDAY THE STAGE WAS 8.3 FEET...AND STEADY.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 7 FEET. 
* THE RIVER WILL CONTINUE SLOWLY RISING TO NEAR 8.6 FEET BY SATURDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY 
  MORNING.
* AT 9 FEET...THE ALPHARETTA GREENWAY EXPERIENCES SIGNIFICANT FLOODING 
  AND RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS.

$$

GAC135-297-260704-
/O.CON.KFFC.FL.W.0259.000000T0000Z-000000T0000Z/
/ALCG1.1.ER.091225T1230Z.091225T1515Z.000000T0000Z.UU/
1205 PM EST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* UNTIL FURTHER NOTICE. 
* AT 11 AM FRIDAY THE STAGE WAS 9.4 FEET...AND FALLING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 9 FEET. 
* THE RIVER CREST AT 9.7 FEET LATE THIS MORNING. IT WILL CONTINUE
  TO FALL THIS AFTERNOON.

$$

GAC059-133-219-260704-
/O.EXT.KFFC.FL.W.0260.091225T1650Z-091229T1251Z/
/PNFG1.1.ER.091225T1644Z.091227T1200Z.091229T0651Z.NO/
1205 PM EST FRI DEC 25 2009

...FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR PENFIELD. 
* UNTIL TUESDAY MORNING.
* AT 11 AM FRIDAY THE STAGE WAS 10.7 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY NOON AND CONTINUE TO 
  RISE TO NEAR 15.4 FEET BY SUNDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING.
* AT 15 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO FIELDS...
  WOODLANDS AND PASTURES NEAR THE RIVER.

$$

GAC209-283-309-260704-
/O.CON.KFFC.FL.W.0225.000000T0000Z-000000T0000Z/
/MTVG1.1.ER.091218T1937Z.091226T0600Z.000000T0000Z.NO/
1205 PM EST FRI DEC 25 2009

THE FLOOD WARNING CONTINUES FOR
  THE OCONEE RIVER NEAR MOUNT VERNON.
* UNTIL FURTHER NOTICE. 
* AT 11 AM FRIDAY THE STAGE WAS 17.3 FEET...AND RISING.
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 16 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 17.7 FEET BY MIDNIGHT 
  THEN BEGIN FALLING.
* AT 18 FEET...MINOR FLOODING CONTINUES AND EXPANDS. A CAMPGROUND 
  AND A FEW OUT BUILDINGS BEGIN TO FLOOD SEVERAL MILES SOUTH OF MOUNT
  VERNON. ELEVEN HOMES IN THE CHEROKEE SAND RIDGE SUBDIVISION ARE 
  SURROUNDED BY WATER. DEAD RIVER ROAD BECOMES FLOODED AND IS CLOSED.

$$
000 
WGUS82 KFFC 251839
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
139 PM EST FRI DEC 25 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
GEORGIA...
 
  ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON 
  COUNTIES

&&

GAC135-297-251939-
/O.CAN.KFFC.FL.W.0259.000000T0000Z-091225T1839Z/
/ALCG1.1.ER.091225T1230Z.091225T1515Z.091225T1737Z.UU/
139 PM EST FRI DEC 25 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE ALCOVY RIVER NEAR LAWRENCEVILLE.
* AT 1 PM FRIDAY THE STAGE WAS 8.4 FEET...AND FALLING.
* FLOOD STAGE IS 9 FEET. 
* THE RIVER WILL CONTINUE TO FALL FOR THE NEXT FEW DAYS.  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 25, 5:15 AM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Dec 25, 5:15 AM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST FRI DEC 25 2009

.SHORT TERM /TODAY THROUGH SUNDAY/...
LATEST SURFACE ANALYSIS SHOWS THE SURFACE LOW OVER NORTH MO AND
TRAILING COLD FRONT PUSHING INTO FAR WESTERN AL. THE ASSOCIATED WARM
FRONT IS NOSING UP NEAR A LGC TO MCN TO DBN LINE...WITH UPPER 50 TO
LOWER 60 DEWPOINTS SOUTH OF THE FRONT GRADUALLY SPREADING NORTHWARD.
LOOKS LIKE THE HIGH TEMPERATURES HAVE ALREADY...OR WILL OCCUR THIS
MORNING. WILL HAVE TO GO WARMER THAN GUIDANCE SUGGESTS FOR MOST
AREAS ACROSS THE SOUTHERN ZONES WHERE HIGHS ARE OCCURRING NOW. MAIN
CONCERN IS THE GRADIENT WIND...THAT HAS BEEN KNOCKING NUMEROUS TREES
DOWN ACROSS MAINLY NORTH GA THIS MORNING. EXPECT THE GRADIENT TO
BEGIN RELAXING A BIT AS THE SURFACE TROUGH MOVES INTO GA.
HOWEVER...BEHIND THE COLD FRONT... THE GRADIENT TIGHTENS AGAIN AS A
COLD DOME OF HIGH PRESSURE BUILDS FROM THE WEST. AT THIS TIME...
PLAN TO LET THE HIGH WIND WARNING AND WIND ADVISORY FOR NORTH AND
CENTRAL GA RESPECTIVELY RIDE THROUGH 7 AM THIS MORNING...THEN
REISSUE A WIND ADVISORY FOR THE AREA THROUGH THE AFTERNOON. THE FAR
SOUTHERN ZONES MAY BE ABLE TO STAY OUT OF THE LATER ADVISORY...BUT
WILL FINE TUNE THIS JUST BEFORE 7 AM. HAVE NOT SEEN MUCH LIGHTNING
MAKE IT INTO CENTRAL GA SO FAR THIS MORNING...AND SUSPECT THIS TREND
WILL CONTINUE AS THE SURFACE LOW AND UPPER SUPPORT LIFT FURTHER
NORTH. HOWEVER... AS THE COLD FRONT SWEEPS ACROSS THIS MORNING...THE
WARM...INCREASINGLY UNSTABLE AIR MASS NOSING IN OVER THE SE ZONES
WILL WARRANT THE MENTION OF ISOLATED THUNDER THROUGH THE MORNING. A
DRIER AND MUCH COOLER AIR MASS WILL SPREAD IN OVER THE AREA THIS
AFTERNOON AND OVERNIGHT...WITH GUSTY WINDS MAKING THINGS FEEL MUCH
COLDER. MET AND MAV GUIDANCE WERE CLOSE FOR LOWS TONIGHT...SO WILL
NOT STRAY FAR. TOOK A MAV AND MET BLEND FOR SUNDAY WITH SOME
UNCERTAINTY OF CLOUDS AND POSSIBLY A SLIGHT CHANCE OF RAIN TRYING TO
DEVELOP COURTESY OF AN UPPER DISTURBANCE THAT TRACKS ACROSS THE
SOUTH ON SUNDAY.

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
BOTH GFS AND ECMWF SHOW ANOTHER GULF LOW DEVELOPING WEDNESDAY
NIGHT...THEN TRACKING ACROSS NORTH OR CENTRAL FL ON THURSDAY. THIS
WOULD BE SPREAD CLOUDS AND RAIN CHANCES OVER MUCH OF THE AREA ON
THURSDAY. IT APPEARS THIS WILL BE AN OVERRUNNING EVENT WITH A COLD
STABLE RAIN ON TAP. THEREFORE...WILL SHOW NO MENTION OF THUNDER
AT THIS TIME.

&&

.AVIATION...
A MIXTURE OF MVFR AND IFR CONDITIONS WILL PREVAIL OVER THE FORECAST
AREA THROUGH 16Z WITH MOST AREAS MVFR OR BETTER BY 18Z. MVFR
CEILINGS SHOULD LAST THROUGH 00Z WITH CLOUDS BECOMING SCATTERED
ACROSS THE MAJORITY OF THE AREA BY 06Z. STRONG...GUSTY EAST TO
SOUTHEAST WINDS WILL BECOME INCREASINGLY SOUTHERLY AND THEN WESTERLY
THROUGH THE DAY...AND WIND SPEEDS IN THE 15 TO 30 KT RANGE THIS
MORNING WILL DECREASE TO 10 TO 20 KTS BY 18Z...THEN FALL BELOW 10
KTS AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          53  29  54  32  50 /  60   0   5   5  10
ATLANTA         50  30  52  34  49 /  30   0   5  10  10
BLAIRSVILLE     48  26  48  25  44 /  50   0  10  10  10
CARTERSVILLE    50  26  50  27  49 /  20   0   5  10  10
COLUMBUS        60  31  55  34  52 /  20   0   5  10  10
GAINESVILLE     46  30  52  33  49 /  50   0   5   5  10
MACON           62  29  56  32  53 /  50   0   5  10  10
ROME            48  29  52  27  49 /  20   0  10  10  10
PEACHTREE CITY  55  27  52  27  49 /  30   0   5  10  10
VIDALIA         66  35  57  33  55 /  70   0   5  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BIBB...BLECKLEY...BUTTS...
CARROLL...CHATTAHOOCHEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MADISON...MARION...MERIWETHER...MONROE...
MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...
PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...
SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...
TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.

&&

39
Hazardous weather outlook, Dec 25, 5:01 AM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 AM EST FRI DEC 25 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
501 AM EST FRI DEC 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS MORNING IN EAST CENTRAL
GEORGIA. STRONG WIND GUSTS ARE EXPECTED ACROSS CENTRAL AND NORTH
GEORGIA THIS MORNING.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WAS LIFTING NORTH OVER THE MISSISSIPPI
VALLEY. A WARM FRONT OVER CENTRAL AND SOUTH GEORGIA WILL LIFT
NORTHEAST INTO THE CAROLINAS AHEAD OF A COLD FRONT THAT WILL MOVE
INTO WEST GEORGIA BY MIDDAY...SWEEPING EAST ACROSS THE STATE BY THIS
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS IN EAST CENTRAL GEORGIA WILL BE
DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. STRONG GUSTY WINDS
OVER THE REMAINDER OF THE AREA MAY RESULT IN DOWNED TREES AND POWER
LINES.

.DISCUSSION...
ALTHOUGH INSTABILITY IS MINIMAL OVER EAST CENTRAL GEORGIA...STRONG
LOW LEVEL SHEAR WILL BE SUFFICIENT FOR ISOLATED THUNDERSTORMS...WITH
DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. FOR THE REMAINDER OF
NORTH AND CENTRAL GEORGIA...A TIGHT PRESSURE GRADIENT BETWEEN THE
DEEP LOW OVER THE MID MISSISSIPPI VALLEY AND A PERSISTENT RIDGE OF
HIGH PRESSURE ALONG THE EAST COAST WILL RESULT IN STRONG GUSTY WINDS
THIS MORNING. WITH VERY WET SOILS ACROSS THE REGION...THESE WINDS MAY
BE STRONG ENOUGH TO DOWN TREES AND POWER LINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Dec 25, 2:37 AM EST, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST FRI DEC 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 4 W JASPER              34.47N 84.50W
12/24/2009  M50.00 MPH       PICKENS            GA   PUBLIC

            ALSO REPORTED 2 TREES BLOWN DOWN ON HOMES IN OTHER PARTS
            OF THE COUNTY.

0800 PM     NON-TSTM WND DMG BLAIRSVILLE             34.87N 83.95W
12/24/2009                   UNION              GA   COUNTY OFFICIAL

            A DOZEN TREES DOWN NEAR MULKEY GAP.

0900 PM     NON-TSTM WND DMG JASPER                  34.47N 84.43W
12/24/2009                   PICKENS            GA   COUNTY OFFICIAL

            15-20 TREES DOWN ACROSS THE ENTIRE COUNTY. 2 TREES DOWN
            IN ROADWAYS.

0928 PM     NON-TSTM WND DMG FAIRMOUNT               34.44N 84.70W
12/24/2009                   GORDON             GA   COUNTY OFFICIAL

            8-10 TREES DOWN BETWEEN FAIRMOUNT AND SUGAR VALLEY.
            SEVERAL POWER OUTAGES.

1000 PM     NON-TSTM WND DMG DAHLONEGA               34.54N 83.98W
12/24/2009                   LUMPKIN            GA   COUNTY OFFICIAL

            2-3 TREES BLOWN DOWN.

1016 PM     NON-TSTM WND DMG DAWSONVILLE             34.42N 84.12W
12/24/2009                   DAWSON             GA   COUNTY OFFICIAL

            15 TREES DOWN IN THE WEST AND NORTHWEST PORTIONS OF THE
            COUNTY.

0105 AM     NON-TSTM WND DMG HIAWASSEE               34.95N 83.75W
12/25/2009                   TOWNS              GA   COUNTY OFFICIAL

            A FEW TREES DOWN NEAR THE NORTH CAROLINA STATE LINE.

&&

MSR
Special weather statement, Dec 25, 3:19 AM EST, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 AM EST FRI DEC 25 2009

GAZ106-250845-
319 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP COUNTY UNTIL
345 AM EST...

AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT EARLY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP
COUNTY THROUGH 345 AM EST. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE FORT EARLY...RAINES...ARABI...WENONA...CORDELE...EAST CRISP
AND TREMONT.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 3:41 AM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 AM EST FRI DEC 25 2009

GAZ108-250930-
341 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILCOX COUNTY UNTIL
430 AM EST...

AT 340 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS WITH GUSTY WINDS THAT EXTENDS FROM 5 MILES
WEST OF SEVILLE TO 5 MILES WEST OF DOUBLE RUN... AND MOVING EAST
NORTHEAST AT 30 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WILCOX
COUNTY THROUGH 430 AM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SEVILLE...PLEASANT VIEW...DOUBLE RUN...PITTS...POPE CITY...
ROCHELLE...OWENSBORO...PINEVIEW...ANTIOCH CHURCH...CEDAR CREEK...
ABBEVILLE AND BROWNING.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 4:37 AM EST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 AM EST FRI DEC 25 2009

GAZ109-251000-
437 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DODGE COUNTY UNTIL
500 AM EST...

AT 437 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF HEAVY SHOWERS THAT EXTENDED FROM 5 MILES NORTHWEST OF UNION
TO 6 MILES SOUTHWEST OF RHINE...AND MOVING EAST NORTHEAST AT 30 MPH.

THESE SHOWERS COULD PRODUCE WIND GUSTS OF 45 MPH AS THEY MOVE ACROSS
DODGE COUNTY THROUGH 500 AM EST. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE UNION...RHINE...FIVE POINTS...GODWINSVILLE...
EASTMAN... JAY BIRD SPRINGS...ACHORD...PLAINFIELD AND CHAUNCEY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 5:15 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST FRI DEC 25 2009

GAZ097-098-109>112-251115-
515 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TELFAIR...WHEELER...
MONTGOMERY...DODGE...TREUTLEN AND LAURENS COUNTIES UNTIL 615 AM
EST...

AT 515 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG SHOWERS THAT EXTENDED FROM NEAR CADWELL TO ABOUT 5
MILES WEST OF WORKMORE.

THE LINE OF SHOWERS WAS MOVING EAST AND NORTHEAST AT 25 MPH...AND
HAS THE POTENTIAL TO PRODUCE 45 MPH WIND GUSTS AS IT MOVES ACROSS
PARTS OF TELFAIR...WHEELER...MONTGOMERY... DODGE... TREUTLEN AND
LAURENS COUNTIES THROUGH 615 AM EST. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE MILAN...CHAUNCEY...DEXTER...JAY BIRD
SPRINGS...CADWELL...ACHORD...WORKMORE...RENTZ...HELENA...LITTLE
OCMULGEE STATE PARK...MCRAE...CEDAR GROVE...SCOTLAND...SCOTLAND AND
LOWERY.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Dec 25, 5:58 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 AM EST FRI DEC 25 2009

GAZ085-086-251145-
558 AM EST FRI DEC 25 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JOHNSON AND EMANUEL
COUNTIES UNTIL 645 AM EST...

AT 558 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SCOTT...AND MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS JOHNSON
AND EMANUEL COUNTIES THROUGH 645 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE SCOTT...MEEKS...KITE...DELLWOOD...BLUNDALE...
MODOC AND SUMMERTOWN.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND. REMAIN ALERT FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 4:49 AM ESTRiver Flood WarningFFCForsyth, Fulton42 hr
Dec 25, 5:09 AM ESTRiver Flood WarningFFCDeKalb, Fulton3 hr
Dec 25, 5:29 AM ESTSevere Thunderstorm WarningFFCLaurens, Montgomery, Telfair, Treutlen, Wheeler46 min
Dec 25, 7:13 AM ESTWind AdvisoryFFCBartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 13 more8 hr
Dec 25, 7:56 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee3 days
Dec 25, 11:48 AM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs3 days
Dec 25, 11:48 AM ESTRiver Flood WarningFFCCarroll, Coweta, Heard15 hr
Dec 25, 11:48 AM ESTRiver Flood WarningFFCNewton, Rockdale35 hr
Dec 25, 2:34 PM ESTRiver Flood WarningFFCGwinnett12 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.